Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 160, NWS Miami, FL

December 11, 20124 counties in Florida

NWS Miami, FL issued this severe thunderstorm warning at Dec 11, 2012, 1:31 AM EST for 4 counties in Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 11, 2012, 1:31 AM EST (06:31 UTC)
Expired
Dec 11, 2012, 2:00 AM EST
In force
29 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 61 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 6.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2012-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2012-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2247 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WUUS52 KMFL 110631
SVRMFL
FLC011-021-086-087-110700-
/O.NEW.KMFL.SV.W.0160.121211T0631Z-121211T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
131 AM EST TUE DEC 11 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BROWARD COUNTY IN SOUTH FLORIDA.
  NORTHWESTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.
  SOUTHEASTERN COLLIER COUNTY IN SOUTH FLORIDA.
  NORTH CENTRAL MAINLAND MONROE COUNTY IN SOUTH FLORIDA.

* UNTIL 200 AM EST

* AT 129 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OASIS RANGER STATION...AND MOVING NORTHEAST AT 30 MPH.

* THE STORM WILL AFFECT...
  DADE-COLLIER TRAINING AIRPORT...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2608 8082 2592 8074 2575 8101 2589 8111
TIME...MOT...LOC 0631Z 235DEG 26KT 2585 8100

$$

CWC
1 follow-up statement
489 
WWUS52 KMFL 110652
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
152 AM EST TUE DEC 11 2012

FLC087-110702-
/O.CAN.KMFL.SV.W.0160.000000T0000Z-121211T0700Z/
MAINLAND MONROE FL-
152 AM EST TUE DEC 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MAINLAND MONROE
COUNTY IS CANCELLED...

LAT...LON 2595 8101 2608 8082 2592 8074 2582 8090
TIME...MOT...LOC 0652Z 235DEG 26KT 2594 8086

$$

FLC011-021-086-110700-
/O.CON.KMFL.SV.W.0160.000000T0000Z-121211T0700Z/
BROWARD FL-COLLIER FL-MIAMI-DADE FL-
152 AM EST TUE DEC 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EST
FOR NORTHWESTERN MIAMI-DADE...SOUTHEASTERN COLLIER AND SOUTHWESTERN
BROWARD COUNTIES...

AT 151 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DADE-COLLIER TRAINING
AIRPORT...MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

LAT...LON 2595 8101 2608 8082 2592 8074 2582 8090
TIME...MOT...LOC 0652Z 235DEG 26KT 2594 8086

$$

CWC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 11, 12:28 AM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Dec 11, 12:28 AM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1228 AM EST TUE DEC 11 2012

.AVIATION...
CEILINGS HAVE STARTED TO LOWER ACROSS MOST OF THE SOUTH FLORIDA
TERMINALS AND THEY WILL CONTINUE TO DO SO THROUGH THE OVERNIGHT
PERIOD. GUIDANCE CONTINUES TO INDICATE IFR CEILINGS AND POSSIBLY
MVFR VISIBILITY DUE TO MOIST SOUTH SOUTHEAST SURFACE FLOW. CEILINGS
WILL BEGIN TO LIFT ACROSS THE REGION DURING THE MID MORNING HOURS
ON TUESDAY. A STEADIER RAIN WILL CONTINUE OVER THE NEXT COUPLE OF
HOURS AT KAPF BEFORE GOING BACK TO VCSH. WINDS WILL INCREASE TO 10
TO 15 KNOTS OUT OF THE SOUTH SOUTHEAST ACROSS ALL TERMINALS BY THE
MIDDLE OF TUESDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 1047 PM EST MON DEC 10 2012/

UPDATE...
THE LATEST FORECAST PACKAGE HAS BEEN UPDATED TO REFLECT THE
ONGOING ACTIVITY EXTENDING NORTHEAST FROM THE OFFSHORE GULF WATERS
WEST OF NAPLES TO PALM BEACH COUNTY. THIS UPDATE INCLUDES
MAINLY INCREASED RAINFALL CHANCES ACROSS THIS NORTHWEST HALF OF
THE LOCAL AREA. THE LATEST WRF MODEL REFLECTIVITIES INDICATE THIS
TREND CONTINUING WELL INTO THE OVERNIGHT HOURS. THE EVENING UPPER
AREA SOUNDINGS FROM TBW AND MIA BOTH INDICATED PRECIPITABLE WATER
VALUES AROUND 2" AND MODEST SOUTHWEST FLOW THROUGH THE PROFILE.
THE MAIN OVERNIGHT CONCERN COULD BE THE POTENTIAL FOR LOCALIZED
FLOODING ALONG THE GULF COAST OF COLLIER COUNTY AS HEAVY RAINFALL
CONTINUES TO DEVELOP AND SPREAD ASHORE. IN ADDITION...THERE
REMAINS THE POTENTIAL FOR STRONG TSTMS DEVELOPING OVER THE
ADJACENT GULF WATERS AND SPREADING ASHORE WITH THE MAIN IMPACTS
BEING GUSTY WINDS.

PREV DISCUSSION... /ISSUED 640 PM EST MON DEC 10 2012/

AVIATION...MOSTLY VFR EARLY IN THE PERIOD WITH A FEW SHRA NEAR
KAPF AND KPBI. LOW CIGS MAIN CONCERN AFT 06Z AT ALL TERMINALS WITH
GUIDANCE INDICATING IFR CIGS AND POSSIBLE MVFR VSBY IN MOIST SSE
SFC WIND FLOW LIFTING BACK TO MVFR CIGS AFT 14-15Z. SCT SHRA
EXPECTED TO BEGIN DEVELOPING AFT 15Z ACROSS THE REGION AND POSSIBLE
THUNDER BUT TOO EARLY TO FEEL REAL CONFIDENT AND LEFT OUT OF TAF
AT THIS TIME.

KOB

PREV DISCUSSION... /ISSUED 350 PM EST MON DEC 10 2012/

WET WEATHER ALONG WITH A FEW POSSIBLE STRONG STORMS FOR THIS
AFTERNOON AND AGAIN TUESDAY AFTERNOON...
DRIER WEATHER RETURNS TO SOUTH FLORIDA LATE THIS WEEK INTO NEXT WEEKEND...

SHORT TERM...
A SHORT WAVE IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE WILL
CONTINUE TO MOVE NORTHEAST FROM THE SOUTHERN GULF OF MEXICO
THROUGH THE FLORIDA PENINSULA LATE THIS AFTERNOON INTO THIS
EVENING...BEFORE MOVING INTO THE WESTERN ATLANTIC WATERS TONIGHT.
THIS SHORT WAVE WILL HELP TO GENERATE SHOWERS AND EVEN SOME
THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS EVENING OVER THE
CWA ESPECIALLY OVER THE INTERIOR AND EASTERN AREAS. SO WILL CONTINUE
THE SCATTERED POPS OVER SOUTH FLORIDA FOR REST OF THIS AFTERNOON
INTO THIS EVENING.

A FEW OF THE STORMS COULD STILL BECOME STRONG LATE THIS AFTERNOON
INTO EARLY THIS EVENING MAINLY OVER THE EASTERN AREAS OF THE
CWA...DUE TO THE MID LEVELS OF THE ATMOSPHERE COOLING TO -8C ALONG
WITH THE WEST AND EAST COAST SEA BREEZES COLLIDING OVER THIS AREA.
SO WILL CONTINUE TO MENTION A FEW STRONG STORMS IN THE HWO PACKAGE
FOR GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL THROUGH
THIS EVENING.

A PRE-FRONTAL TROUGH OF LOW PRESSURE OVER THE FLORIDA PANHANDLE
WILL ALSO MOVE SOUTHWARD AND BE LOCATED OVER CENTRAL FLORIDA ON
TUESDAY. AHEAD OF THE TROUGH...THE WIND FLOW WILL BE SOUTH TO
SOUTHWEST OVER THE CWA KEEPING THE TROPICAL AIR MASS IN PLACE.
THIS WILL ALLOW FOR FOG FORMATION LATE TONIGHT INTO EARLY TUESDAY
MORNING OVER THE INTERIOR AND WEST COAST METRO AREAS WITH EVEN THE
POSSIBILITY OF DENSE FOG. SO WILL UP THE FOG WORDING TO AREAS OF
FOG WITH DENSE FOG POSSIBLE FOR THE INTERIOR AND WEST COAST METRO
AREAS FOR LATE TONIGHT.

ANOTHER SHORT WAVE OVER THE WESTERN UNITED STATES WILL ALSO MOVE
SOUTHEAST TONIGHT AND THROUGH THE FLORIDA PENINSULA ON TUESDAY.
THIS SHORT WAVE ALONG WITH THE PRE-FRONTAL TROUGH WILL HELP TO
GENERATE SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH FLORIDA ON
TUESDAY. THE COOLER AIR ALOFT WILL ALSO REMAIN IN PLACE OVER THE
CWA ON TUESDAY ALLOWING FOR A FEW STRONG STORMS AGAIN OVER THE
AREA ESPECIALLY OVER THE INTERIOR AND EAST COAST AREAS. SPC HAS
ALSO PUT CENTRAL FLORIDA IN A SLIGHT RISK OF SEVERE WEATHER FOR
TUESDAY...AND TALKED ABOUT POSSIBLY EXTENDING THE SLIGHT RISK INTO
SOUTH FLORIDA IN LATER OUTLOOKS.

THE PRE-FRONTAL TROUGH WILL REMAIN NEAR OR OVER THE AREA ON
WEDNESDAY...AS THE COLD FRONT CURRENTLY OVER THE SOUTHEAST UNITED
STATES MOVES SLOWLY SOUTHWARD INTO NORTHERN-CENTRAL FLORIDA. THIS
WILL KEEP THE AREA IN A SOUTH TO SOUTHWEST STEERING FLOW ON
WEDNESDAY WHICH WILL KEEP THE TROPICAL MOISTURE IN PLACE. SO WILL
CONTINUE THE SCATTERED POPS OVER THE CWA ON WEDNESDAY WITH THE
BEST COVERAGE OVER THE INTERIOR AND EAST COAST METRO AREAS.

LONG TERM...
THE PRE-FRONTAL THROUGH SHOULD THEN MOVE SOUTHWARD INTO THE FLORIDA
KEYS LATE THIS WEEK...AS A TROUGH OF LOW PRESSURE IN THE MID
LEVELS OF THE ATMOSPHERE PUSHES EAST FROM THE CENTRAL UNITED
STATES INTO THE EASTERN UNITED STATES. THIS WILL ALSO ALLOW FOR
THE COLD FRONT TO THE NORTH TO PUSH SOUTHWARD AND THROUGH SOUTH
FLORIDA LATE NEXT WEEK. THIS WILL BRING AN END TO THE SHOWER AND
THUNDERSTORM THREAT OVER THE CWA LATE THIS WEEK.

HIGH PRESSURE WILL THEN BUILD INTO THE FLORIDA PENINSULA FROM THE
CENTRAL UNITED STATES FOR THIS WEEKEND KEEPING THE WEATHER DRY
OVER THE AREA. SO WILL CONTINUE NO POPS FOR THE CWA FOR THIS
WEEKEND.

MARINE...
THE WINDS WILL REMAIN SOUTHERLY TONIGHT INTO WEDNESDAY. THE SPEEDS
WILL BE 10 TO 15 KNOTS TONIGHT THROUGH WEDNESDAY...EXCEPT 15 TO 20
KNOTS IN THE ATLANTIC WATERS TONIGHT. THE WINDS WILL THEN SWING TO
A NORTHERLY DIRECTION LATE THIS WEEK BEHIND THE PASSAGE OF THE
COLD FRONT WITH WIND SPEEDS STILL REMAINING IN THE 10 TO 15 KNOT
RANGE. THIS WILL KEEP THE ATLANTIC SEAS AT OR BELOW 6 FEET THROUGH
REST OF THIS WEEK...AND THE GULF SEAS AT 2 FEET OR LESS. SO THE
ONLY HEADLINES FOR THE MARINE SECTION IS TO PUT UP A SCEC FOR THE
ATLANTIC WATERS FOR TONIGHT FOR THE WINDS.

THE INCREASE RISK OF RIP CURRENTS WILL ALSO CONTINUE ALONG THE
EAST COAST BEACHES OF SOUTH FLORIDA THROUGH REST OF THE WEEK.

FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE THE 35 PERCENT
CRITICAL VALUE OVER SOUTH FLORIDA THROUGH REST OF THIS WEEK...DUE
TO THE TROPICAL MOISTURE IN PLACE. SO NO PROBLEMS ARE EXPECTED
WITH THE FIRE WEATHER OVER SOUTH FLORIDA FOR THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  82  69  81  67 / 50 40 40 30
FORT LAUDERDALE  82  71  81  69 / 50 40 40 30
MIAMI            83  71  82  69 / 40 30 30 20
NAPLES           81  68  80  66 / 40 30 30 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...23/SK
AVIATION/RADAR...55/CWC
Hazardous weather outlook, Dec 10, 10:42 PM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1042 PM EST MON DEC 10 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
111900-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1042 PM EST MON DEC 10 2012

...ISOLATED THUNDERSTORMS OVER THE GULF WATERS TONIGHT...
...LOCALIZED URBAN FLOODING POSSIBLE COASTAL COLLIER COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: THERE WILL BE ISOLATED THUNDERSTORMS OVER THE GULF
COASTAL WATERS TONIGHT WITH AN OCCASIONAL LIGHTNING STRIKE
POSSIBLE ALONG WITH A BRIEF HEAVY DOWNPOUR.

FLOODING: THERE COULD BE SOME LOCALLY HEAVY RAIN ALONG THE COLLIER
COUNTY COAST ESPECIALLY BETWEEN NAPLES AND EVERGLADES CITY. THE
MAIN IMPACT WILL BE PONDING OF WATER ALONG ROADWAYS WHERE DRAINAGE
IS POOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST ON TUESDAY
AND WEDNESDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE
MAIN IMPACTS WILL BE LIGHTNING AND THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Dec 11, 12:02 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1202 AM EST TUE DEC 11 2012

FLZ066-069-070-075-110545-
COASTAL COLLIER COUNTY FL HENDRY FL INLAND COLLIER COUNTY FL MAINLAND
MONROE FL
1202 AM EST TUE DEC 11 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN HENDRY
COUNTY...CENTRAL COLLIER COUNTY...NORTHWESTERN MAINLAND MONROE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 1245 AM EST

* AT 1158 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  SOUTH OF AVE MARIA TO 16 MILES SOUTHEAST OF CAPE ROMANO...AND
  MOVING NORTHEAST AT 25 MPH.

* THE LINE OF STORMS WILL AFFECT...
  PORT OF THE ISLANDS...
  FAKAHATCHEE STRAND STATE PRESERVE...
  SUNNILAND...
  EVERGLADES CITY...
  CARNESTOWN...
  INTERSECTION ALLIGATOR ALLEY AND SR 839...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2626 8152 2641 8113 2564 8113 2563 8125
      2568 8129 2573 8122 2576 8126 2579 8128
      2580 8136 2582 8137 2586 8142 2586 8148
      2588 8148 2588 8150 2583 8153 2589 8154
      2589 8160
TIME...MOT...LOC 0502Z 234DEG 21KT 2623 8145 2566 8156

CWC
Special weather statement, Dec 11, 12:34 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1234 AM EST TUE DEC 11 2012

FLZ069-070-075-110615-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL MAINLAND MONROE FL
1234 AM EST TUE DEC 11 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
COLLIER COUNTY...NORTHERN MAINLAND MONROE COUNTY...FOR GUSTY WINDS OF
45 TO 55 MPH...

* UNTIL 115 AM EST

* AT 1233 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR OCHOPEE...AND MOVING EAST AT 30 MPH.

* THE STORM WILL AFFECT...
  MONROE STATION...
  BIG CYPRESS NATIONAL PRESERVE...
  OASIS RANGER STATION...
  LOOP ROAD EE CENTER...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2616 8092 2569 8089 2568 8129 2570 8128
      2573 8122 2575 8124 2576 8126 2579 8128
      2580 8134 2581 8137 2582 8137 2585 8140
      2600 8142
TIME...MOT...LOC 0534Z 262DEG 27KT 2587 8128

CWC
Special weather statement, Dec 11, 1:12 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
112 AM EST TUE DEC 11 2012

FLZ070-071-073-075-110700-
INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE
COUNTY FL MAINLAND MONROE FL
112 AM EST TUE DEC 11 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
BROWARD COUNTY...NORTHWESTERN MIAMI-DADE COUNTY...SOUTHEASTERN
COLLIER COUNTY...NORTHERN MAINLAND MONROE COUNTY...FOR THE PRIMARY
IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS OF 45 TO 55
MPH...

* UNTIL 200 AM EST

* AT 108 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTH OF BIG
  CYPRESS NATIONAL PRESERVE TO 4 MILES NORTH OF WILDERNESS
  WATERWAY NORTH...AND MOVING EAST AT 25 MPH.

* THE LINE OF STORMS WILL AFFECT...
  BIG CYPRESS NATIONAL PRESERVE...
  OASIS RANGER STATION...
  LOOP ROAD...
  LOOP ROAD EE CENTER...
  COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...
  MICCOSUKEE SERVICE PLAZA...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2620 8064 2568 8073 2565 8119 2615 8109
TIME...MOT...LOC 0612Z 260DEG 21KT 2609 8105 2571 8112

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 11:40 PM ESTAreal Flood AdvisoryMFLCollier2 hr
Dec 10, 11:45 PM ESTSpecial Marine WarningMFL60 min
Dec 11, 12:02 AM ESTSpecial Weather StatementMFLCollier43 min
Dec 11, 12:34 AM ESTSpecial Weather StatementMFLCollier41 min
Dec 11, 1:12 AM ESTSpecial Weather StatementMFLMonroe48 min
Dec 11, 1:47 AM ESTSevere Thunderstorm WarningMFLBroward, Collier, Miami-Dade, Monroe28 min
Dec 11, 1:59 AM ESTSpecial Weather StatementMFLBroward31 min
Dec 11, 2:09 AM ESTSpecial Weather StatementMFLMiami-Dade51 min
Dec 11, 3:12 AM ESTSpecial Weather StatementMFLBroward48 min
Dec 11, 3:47 AM ESTSpecial Marine WarningMFL58 min
Dec 11, 4:52 AM ESTAreal Flood AdvisoryMFLCollier113 min
Dec 11, 6:29 AM ESTSpecial Weather StatementMFLHendry46 min
Dec 11, 8:53 AM ESTAreal Flood AdvisoryMFLCollier112 min
Dec 11, 9:13 AM ESTSpecial Marine WarningMFL32 min
Dec 11, 9:15 AM ESTSpecial Weather StatementMFLCollier45 min
Dec 11, 9:40 AM ESTSpecial Marine WarningMFL95 min
Dec 11, 10:06 AM ESTSpecial Weather StatementMFLCollier39 min
Dec 11, 6:08 PM ESTAreal Flood AdvisoryMFLPalm Beach112 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.